# SDR JIKA2015031301

- Difficulty date: March 13, 2015
- Submitted: March 17, 2015
- Operation: Air carrier
- Aircraft: N718AF
- Make and model: Beech 1900C
- Aircraft serial: UC162
- Aircraft time: 30,711 hours, 39,177 cycles
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Condition: Chafed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E, A

## Discrepancy

DURING CRUISE ON TRAINING FLIGHT, THE PILOT SIMULATED AN ENG FIRE BY TESTING AMP SIDE OF THE LT FIRE SYS TO ILLUMINATE THE FIRE WARNING T HANDLE.  THE RED LIGHTS ILLUMINATED FOR APPROX ONE SECOND & THEN EXTINGUISHED, DESPITE THE SWITCH STILL BEING DEPRESSED.  AFTER SEVERAL SECONDS BOTH PILOTS NOTICED A ELEC BURNING SMELL, THERE WAS NO VISIBLE SIGN OF SMOKE IN COCKPIT.  THE PILOT OPENED THE CABIN VENTS IAW CHECKLIST INSTRUCTIONS, THE BURNING SMELL DISSIPATED.  THE PILOT DIVERTED BACK & LANDED WITHOUT INCIDENT.  TROUBLESHOOTING REVEALED, CHAFED WIRE ON LT ENG FIRE DETECTION SYS.  REPAIRED CHAFED WIRE & PERFORMED OPERATIONAL CHECK OF FIRE DETECTION SYS.  OPERATIONAL CHECKS WERE NORMAL.
